Aa
A
A
Close
1256352 tn?1269401931
Can hydrocodone withdrawal cause seizures?
Hello. My husband is 10 days clean from hydrocodone. He is taking Naltrexone and is having clean urine tests. But, he has had two of these episodes that look like seizures. I have read that opiate withdrawal will not cause seizures. Has anyone had anything similar to a seizure after quitting hydrocodone "cold turkey"?  He was taking about 10 - 14 Norco 10mg pills twice a day.

Thanks in advance,
Cancel
5 Answers
Page 1 of 1
Avatar universal
I think your husband needs to be seen by a doctor or an er. I don't think seizures are normal in a healthy individual, even with withdrawal.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hey,  Congrats to your Husband for making it 10 days.  Thats great.
I  am an addict and I have several family members that are addicts as well,
My older brother  tried to quit opiates a few years back.  On day 3 he had a mild seizure and on day 4 he had a really bad one. we took him to the ER when he had the bad one and they told us it was definatly from the withdrawls.  Hope this helps some.  Good Luck To yall & God Bless     AJ
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1251152 tn?1269606444
I had a seziure during my w/d's I went cold turkey also. But I am prone to stress induced seziures I have been having them since I was in 6th grade but I do not think just going cold turkey will cause them unless he has had them in the past or has a trigger in his brain that would cause them(I cracked my skull at 3yrs and have a abnormality in the left tempral lobe). I have a longer recovery from the seziure than I do from the opiates but on day 7 and wow do I feel great. I have trouble with word recall, extreme tiredness and depth preception after a seziure normally but with w/d's it has been doubled but that is just me we are all different. I hope I helped a little :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had a seizure about 1 month ago ive been on hydrocodone for 10 years it is my 2nd seizure in 2 years they dont know what caused it yet though i took my pain meds that nite. though a month or 2 before it happnd i felt shaky tired and strange almost every day ocasional headache any insight on what could be hapnin before 2 yaers ago i never had any and im 38 any info would be apreciated i cant afford to see a neurolagist more than a couple times and im now on seizure meds but still have the shaky feeling on ocaision the other day i got shaky when i was watching my 8 month baby girl it scared the heck out of me not for me but her  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1801781 tn?1461633069
Hon, if you check this is a pretty old post and man not be followed anymore.  To make sure you get the support you want..go up to the top of this page and click on the orange ask a question button to start a new thread that will put your question at the top of the forum page.  Just cut and paste your question.  It is late and you may not get answers right away, but be patient and hopefully someone can help.  Good luck and you made a good decision to come here, I have gotten great support here.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources